Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 21, 2006, 3:11 PM CDT for Vermilion Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2006, 3:11 PM CDT (20:11 UTC)
- Expired
- Sep 21, 2006, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 212011 TORLCH LAC113-212045- /O.NEW.KLCH.TO.W.0010.060921T2011Z-060921T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 311 PM CDT THU SEP 21 2006 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... VERMILION PARISH IN SOUTHWEST LOUISIANA * UNTIL 345 PM CDT * AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF HENRY...MOVING NORTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ABBEVILLE AND MEAUX BY 320 PM CDT ERATH BY 325 PM CDT A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2989 9232 2977 9216 2999 9200 3011 9212 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 21, 3:00 PM CDT, 11 minutes earlier.
Area forecast discussion, Sep 21, 3:00 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 PM CDT THU SEP 21 2006 .UPDATE...LOOKS LIKE THE SEAS WILL EXCEED 6 FEET IN THE OUTER WATERS AFTER MIDNIGHT TONIGHT SO WILL GO WITH THE SMALL CRAFT ADVISORY FOR TONIGHT. THESE CONDITIONS WILL PERSIST DUE TO THE STRONG SOUTHERLY FETCH. WINDS COULD ALSO GUST GREATER THAN 20 KNOTS. ALSO, FAVORABLE SHEAR EXISTS FOR ROTATING THUNDERSTORMS. WILL NEED TO BE ON OUR TOES FOR ANY TORNADOES. UNFORTUNATELY, THIS SHEAR PERSISTS IN THE LOWER 5K FT INTO EARLY SATURDAY. && .MARINE...SCA FOR THE OUTER WATERS BEYOND 20 NM EFFECTIVE 3 AM FRIDAY MORNING. && .PREV DISCUSSION... (ISSUED 240 PM CDT THU SEP 21 2006) SYNOPSIS...A DIGGING TROF WITH MAX WINDS ON THE UPWIND SIDE IS PROGRESSING INTO THE SOUTHERN PLAINS. A WARM FRONT IS CURRENTLY LIFTING THROUGH THE FORECAST AREA AND IS CURRENTLY ALIGNED ALONG THE I-10 CORRIDOR. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY AS COPIOUS MOISTURE CONTINUES TO BUILD IN THE LOWER 5K FT OF THE ATMOSPHERE THANKS TO A STRONG FETCH OFF THE GULF. AN ASSOCIATED PACIFIC COLD FRONT WHICH IS DUE ON SUNDAY WILL HELP TRIGGER ADDITIONAL RAINS THIS WEEKEND. AFTER LINGERING OVERRUNNING TYPE PRECIP ON MONDAY, WE SHOULD SEE A DRY STRETCH TUESDAY THROUGH THE END OF THE PERIOD AS HIGH PRESSURE BUILDS IN FROM THE WEST. DISCUSSION...TEMPERATURES WILL BE MODIFIED BY THE STRONG SOUTHERLY FLOW OFF THE GULF AND BY CLOUD COVER WHICH IS BEST SEEN USING THE >80 RH FIELD AT H925 ON THE NAM. THIS HOLDS THROUGH THE NEXT 72 HOURS. RAIN CHANCES WILL BE ENHANCED BY SPEED CONVERGENCE AS AIR PILES UP INLAND FROM THE COAST IN THE STRONG SOUTHERLY FLOW. PWATS CONTINUE TO CLIMB ABOVE 1.5 INCHES AS PACIFIC MOISTURE BEGINS TO BE CARRIED OVER THE GULF MOISTURE BY SATURDAY. OVERNIGHT TEMPS WILL BE QUITE WARM AND COULD REACH RECORD HIGH MINIMUMS UNTIL THE SUNDAY FRONTAL PASSAGE. AVIATION...TEMPO MVFR CIGS WITH TSTMS THIS AFTERNOON. MVFR CIGS LATE TNITE. MORE OF THE SAME ON FRIDAY. MARINE...A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED STARTING AT 11 AM ON FRIDAY FOR SEAS GREATER THAN 7 FEET BEYOND 20 NM OFF THE COAST. THIS PRODUCT COULD BE ISSUED AS EARLY AS THE 1030 PM COASTAL FORECAST WHICH WOULD BEGIN THE 12 HOUR NOTIFICATION WINDOW. && .PRELIMINARY POINT TEMPS/POPS... KLCH 78 86 82 85 / 40 50 10 40 KBPT 80 87 81 85 / 20 50 0 40 KAEX 74 87 78 86 / 30 50 20 30 KLFT 76 86 80 88 / 50 60 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...SMALL CRAFT ADVISORY FROM 3 AM FRIDAY TO 3 AM SUNDAY FOR THE FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM. && 11
Hazardous weather outlook, Sep 21, 4:52 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 452 AM CDT THU SEP 21 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-221100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 452 AM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SLIM RAIN CHANCES RETURN TO THE AREA THIS AFTERNOON AND EVENING AS GULF MOISTURE INCREASES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE WEEKEND BEFORE A COLD FRONT CROSSES THE REGION ON SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
In the hours before
Local storm report, Sep 21, 10:35 AM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1035 AM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM MARINE TSTM WIND 10 ESE SABINE PASS 29.68N 93.74W
09/21/2006 M41 MPH GMZ450 LA PUBLIC
REPORTED BY PLATFORM WC17
&&
JTRARESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 9:37 AM CDT | Special Marine Warning | LCH | 53 min | |
| Sep 21, 6:44 PM CDT | Tornado Warning | LCH | Iberia, Saint Martin | 31 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.